Alert archive / Nebraska / Flash Flood Warnings in 2008

Flash Flood Warning 69, NWS Hastings, NE

July 17, 20085 counties in Nebraska

NWS Hastings, NE issued this flash flood warning at Jul 17, 2008, 5:12 PM CDT for 5 counties in Nebraska. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2008, 5:12 PM CDT (22:12 UTC)
Expired
Jul 17, 2008, 11:15 PM CDT
In force
6 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
None

Counties Hamilton County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, York County, NE

The radar

The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 9:16 PM CDTFLASH FLOODGresham, NEWATER ACROSS HIWAY 69 NEAR GRESHAM
Jul 17, 10:40 PM CDTFLASH FLOODGresham, NEWATER ACROSS HIWAY 69 NEAR GRESHAM
Jul 17, 10:41 PM CDTFLASH FLOODGresham, NEWATER ACROSS HIGHWAY 69 NEAR GRESHAM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 244 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2008-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2008-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1745 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGID 172221
FFWGID
NEC081-121-125-143-185-180415-
/O.NEW.KGID.FF.W.0069.080717T2212Z-080718T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
512 PM CDT THU JUL 17 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MERRICK COUNTY IN CENTRAL NEBRASKA
  NANCE COUNTY IN CENTRAL NEBRASKA
  POLK COUNTY IN EAST CENTRAL NEBRASKA
  NORTHERN YORK COUNTY IN EAST CENTRAL NEBRASKA
  NORTHERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 1115 PM CDT

* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
HEAVY RAIN FROM SEVERAL THUNDERSTORMS IN THE WARNED AREA WILL 
CONTINUE THROUGH THE EVENING HOURS. DOPPLER RADAR INDICATES 1 TO 3 
INCHES OF RAIN HAS FALLEN...ESPECIALLY FROM NORTH OF CENTRAL 
CITY...TO SOUTH OF CLARKS AND SILVER CREEK. MUCH OF THIS AREA 
RECEIVED AN AVERAGE OF 3 INCHES OF RAIN A COUPLE OF DAYS AGO...AND 
WILL BE PRONE TO FLASH FLOODING THROUGH THE EVENING. 

THERE ARE SEVERAL CREEKS AND STREAMS WHICH WILL BE SUSCEPTIBLE TO 
FLASH FLOODING. IN MERRICK COUNTY...FLOODING IS LIKELY ALONG THE 
SILVER CREEK FROM ARCHER TO THE TOWN OF SILVER CREEK. ALL CREEKS AND 
STREAMS IN POLK COUNTY MAY FLOOD...INCLUDING THE CLEAR CREEK...DAVIS 
CREEK...PRAIRIE CREEK...AND THE BIG BLUE RIVER. 

IN YORK COUNTY...THE LINCOLN CREEK BASIN WILL EXPERIENCE 
FLOODING...AND IN HAMILTON COUNTY THE BIG BLUE BASIN AND PARTS OF 
THE LINCOLN CREEK NORTH OF HAMPTON MAY FLOOD. FINALLY IN NANCE 
COUNTY...FLOODING APPEARS MOST LIKELY IN THE PRAIRIE CREEK BASIN IN 
THE SOUTHERN PART OF THE COUNTY. ALSO...SOME FLOODING MAY OCCUR 
ALONG THE BEAVER CREEK IN THE GENOA AREA...THANKS TO RUN OFF FROM 
THUNDERSTORMS TO THE NORTH EARLIER IN THE AFTERNOON. 

FOR SOME AREAS...THIS IS A POTENTIALLY SIGNIFICANT FLOODING 
SITUATION...WHICH WILL LAST INTO THE NIGHT HOURS. DO NOT DRIVE YOUR 
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER 
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO 
HIGHER GROUND.

LAT...LON 4087 9826 4148 9828 4148 9810 4152 9803
      4151 9791 4153 9788 4153 9771 4140 9770
      4139 9760 4134 9759 4140 9739 4139 9736
      4089 9736

$$
2 follow-up statements
000 
WGUS73 KGID 180031
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
724 PM CDT THU JUL 17 2008

NEC081-121-125-143-185-180415-
/O.CON.KGID.FF.W.0069.000000T0000Z-080718T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NANCE NE-POLK NE-HAMILTON NE-YORK NE-MERRICK NE-
724 PM CDT THU JUL 17 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
MERRICK...NORTHERN YORK...NORTHERN HAMILTON...POLK AND SOUTHERN NANCE
COUNTIES...

FLOODING AND FLASH FLOODING WILL CONTINUE TO BE AN ISSUE IN THE 
WARNED AREA THROUGH 1115 PM. THOUGH MUCH OF THE EXTREMELY HEAVY RAIN 
HAS DIMINISHED...MORE RAIN ON THE ORDER OF ONE HALF TO ONE INCH WILL 
FALL THROUGH THE EVENING HOURS. 

THERE ARE SEVERAL AREAS OF CONCERN...BUT SOME OF THE WORST FLOODING 
IS LIKELY FROM STROMSBURG TO BENEDICT...AND THEN EAST TOWARD 
GRESHAM. A LARGE AREA OF 3 OR MORE INCHES OF RAIN HAS FALLEN...WITH 
EXTENSIVE FLOODING LIKELY ALONG THE LINCOLN CREEK AND ITS 
TRIBUTARIES. FLOODING WILL ALSO OCCUR ALONG THE BIG BLUE RIVER FROM 
SOUTH OF POLK TO SURPRISE. 

ANOTHER AREA OF FLOODING...IS LIKELY ALONG THE SILVER CREEK IN 
MERRICK COUNTY...ESPECIALLY FROM JUST EAST OF ARCHER AND THEN 
DOWNSTREAM. A MAXIMUM OF CLOSE TO 3 INCHES OF RAIN HAS FALLEN ABOUT 
5 MILES NORTH OF CENTRAL CITY FROM RADAR RAINFALL ESTIMATES. 

AS MENTIONED...THE EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE 
FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS 
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TURN AROUND...DONT 
DROWN. 

LAT...LON 4089 9736 4088 9825 4137 9827 4138 9809
      4132 9796 4127 9793 4133 9760 4138 9745
      4138 9744 4140 9739 4139 9736

$$
000 
WGUS73 KGID 180410
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1105 PM CDT THU JUL 17 2008

NEC081-121-125-143-185-180415-
/O.EXP.KGID.FF.W.0069.000000T0000Z-080718T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NANCE NE-POLK NE-HAMILTON NE-YORK NE-MERRICK NE-
1105 PM CDT THU JUL 17 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM CDT FOR SOUTHERN 
NANCE COUNTY...

THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING OVER 
CENTRAL MERRICK...SOUTHWESTERN POLK...NORTHERN YORK...AND 
NORTHEASTERN HAMILTON COUNTIES.

LAT...LON 4089 9736 4088 9825 4137 9827 4138 9809
      4132 9796 4127 9793 4133 9760 4138 9745
      4138 9744 4140 9739 4139 9736

$$
WESELY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:24 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 17, 3:24 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
324 PM CDT THU JUL 17 2008

.SHORT TERM...THROUGH FRIDAY NIGHT. SEE HYDROLOGY SECTION FOR
DISCUSSION ABOUT CURRENT WATER RELATED ISSUES.

QUICKLY...WEAK SEVERE WEATHER ENVIRONMENT WILL SPAWN A FEW SEVERE
STORMS THIS EVENING...BUT FLOW IS SLOW AND WOULD EXPECT POP AND
DROP TYPE EVENTS IN GENERAL. WATER VAPOR SHOWS WAVE IN NORTHEAST
COLORADO SET TO FOCUS MORE CONVECTION OVER SOUTH CENTRAL NEBRASKA
THIS EVENING AND INTO THE OVERNIGHT ISSUES...RESULTING IN HEAVY
RAIN AND FLOODING RISK.

WE WILL LIKELY BE CLEANING UP CONVECTION/FLOODING ISSUES FRIDAY
MORNING...WITH LINGERING SHOWERS AND STORMS THROUGH THE MORNING
HOURS. WOULD EXPECT PLENTY OF CLOUDS THROUGH THE DAY AND
TEMPERATURES LIKELY TO STRUGGLE TO REACH 80 SOME AREAS. LITTLE
TIME TODAY TO FOCUS TOO MUCH ON ADDITIONAL RAINFALL FOR DAY FRIDAY
AFTERNOON AND EVENING...AND BASICALLY CONTINUED THINGS FROM THE
PREVIOUS FORECAST.

.LONG TERM...SATURDAY THROUGH THURSDAY.  ANY REMNANT PRECIPITATION
FROM FRIDAY NIGHT IN OUR EASTERN CWA SHOULD MOVE OUT SATURDAY
MORNING.  THEN A BREAK SHOULD OCCUR FOR A TIME DURING THE DAY THEN
CONVECTION MAY REDEVELOP TO OUR NORTH ALONG A FRONTAL BOUNDARY AS A
SHORTWAVE CROSSES THE NORTHERN PLAINS.  MODELS HAVE TRENDED A LITTLE
FARTHER NORTH AND EAST WITH THIS...BUT THE CHANCE IS STILL THERE AND
HAVE MAINTAINED POPS FOR ALL BUT OUR FAR SOUTHERN/SOUTHWEST CWA.
THE FORECAST THEN DRIES OUT FOR A TIME UNTIL TUESDAY NIGHT WITH A
NORTHERN AND EASTERN EXPANDING UPPER RIDGE AXIS.  OF NOTE IS THAT IT
MAY NOT BE COMPLETELY DRY DEPENDING ON WHERE BOUNDARIES SET UP...BUT
IT DOES NOT APPEAR OVERLY WET EITHER.  THE RIDGE AXIS PUSHES SOUTH ON
TUESDAY WITH THUNDERSTORM CHANCES REENTERING THE FORECAST TUESDAY
NIGHT INTO WEDNESDAY WITH A PROGRESSING WAVE.  THE RIDGE AXIS SHOWS
SIGNS OF REBUILDING ON THURSDAY AND HAVE LEFT THE FORECAST DRY.
TEMPS WILL HEAT UP WITH THE BUILDING RIDGE AXIS WITH SOME LOCATIONS
IN OUR SOUTHWEST AND WESTERN AREAS TOPPING OUT NEAR OR ABOVE 100F.

&&

.HYDROLOGY...THIS REALLY LOOKS LIKE A SOLID HYDROLOGIC EVENT WITH
A HEIGHTENED RISK FOR FLOODING AND FLASH FLOODING THROUGH THE
NIGHT. WE HAVE ALREADY SEEN 2 INCH PER HOUR RAIN RATES WITH
AFTERNOON STORMS...AND SEE NO REASON FOR SUCH EFFICIENCY TO
DECLINE TONIGHT. LOW/MID LEVEL FRONTAL BOUNDARY HAS SET UP
EAST AND WEST ACROSS THE CWFA. WAVE COMING OUT OF NORTHEAST
COLORADO IS KICKING STORMS IN SOUTHWEST NEBRASKA...AND EXPECT THAT
ARE OF STORMS TO BE MAIN HYDRO EVENT INTO THE OVERNIGHT HOURS AS
IT MOVES EAST...AND MORE STORMS DEVELOP AS LOW LEVEL JET FINDS
SOME LEGS. OVERALL...SOME LOCATIONS COULD SEE 4+ INCHES OF RAIN
TONIGHT. HAVE EXTENDED THE FLASH FLOODING TO THE ENTIRE CWFA.

&&

.PREV DISCUSSION... /ISSUED 134 PM CDT THU JUL 17 2008/

AVIATION...18Z TAF. THUNDERSTORMS TO THE NORTHWEST OF KGRI WILL
SLOWLY SAG SOUTH/SOUTHEAST...AND BY LATE AFTERNOON MAY IMPACT
THE KGRI AREA WITH MVFR TYPE CONDITIONS. EXPECTING WIDESPREAD
SHOWERS AND STORMS TONIGHT WITH MVFR CONDITIONS THROUGH MOST
OF THE NIGHT. IFR VSBYS WILL BE POSSIBLE WITH STRONGEST STORMS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR NEZ063-064-074>077-082>087.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NEZ039>041-046>049-
     060>062-072-073.

KS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR KSZ005>007-017>019.

&&
Hazardous weather outlook, Jul 17, 2:53 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
253 PM CDT THU JUL 17 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
181200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
253 PM CDT THU JUL 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH IS POSTED FOR ALL OF SOUTH CENTRAL NEBRASKA
AND NORTH CENTRAL KANSAS THROUGH TONIGHT.

THUNDERSTORMS CAPABLE OF PRODUCING UP TO 2 INCHES OF RAIN PER HOUR WILL
GRADUALLY OVERSPREAD THE OUTLOOK AREA TONIGHT. WHILE THE HEAVIEST
RAINFALL WILL ONLY BE ISOLATED IN NATURE...A FAIRLY WIDESPREAD
AREA OF 1 TO 3 INCHES OF RAIN IS EXPECTED. RAINFALL IN EXCESS OF 4
INCHES IS POSSIBLE. SUCH RAINFALL WILL RESULT IN AN INCREASED RISK
FOR FLASH FLOODING THROUGHOUT THE AREA.

ALONG WITH THE HEAVY RAIN...A FEW THUNDERSTORMS COULD REACH SEVERE
LEVELS THIS EVENING. THE MAIN HAZARDS WILL BE NICKEL TO QUARTER
SIZE HAIL...AND WIND GUSTS UP TO 60 MPH. THE FAVORED AREA FOR ANY
SEVERE WEATHER WOULD GENERALLY BE WEST OF HIGHWAY 281.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL LINGER OVER THE OUTLOOK AREA THROUGH SATURDAY
NIGHT. IT APPEARS THE RISK FOR SEVERE WEATHER WILL BE LIMITED...BUT
STRONGER STORMS COULD PRODUCE SMALL HAIL...AND LOCALLY HEAVY
RAIN...ESPECIALLY LATE FRIDAY AFTERNOON AND FRIDAY EVENING.

THUNDERSTORMS ARE BACK IN THE FORECAST TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NEEDED FOR ISOLATED WIND OR HAIL
REPORTS...ALONG WITH HEAVY RAINFALL REPORTS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jul 17, 4:39 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
439 PM CDT THU JUL 17 2008

NEZ060-172215-
DAWSON-
439 PM CDT THU JUL 17 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  NORTHWESTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF GOTHENBURG...OR 28 MILES
NORTHWEST OF LEXINGTON...AND MOVING EAST AT 9 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  GOTHENBURG BY 450 PM CDT
  WILLOW ISLAND BY 515 PM CDT

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 220.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

WESELY
Local storm report, Jul 17, 4:44 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
444 PM CDT THU JUL 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HEAVY RAIN       8 S ELWOOD              40.47N 99.86W
07/17/2008  M1.37 INCH       GOSPER             NE   CO-OP OBSERVER

            1.37 INCHES OF RAIN IN THE LAST 40 MINUTES

&&

PFANNKUCH
Special weather statement, Jul 17, 4:45 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
445 PM CDT THU JUL 17 2008

NEZ048-172215-
MERRICK-
445 PM CDT THU JUL 17 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  CENTRAL MERRICK COUNTY IN CENTRAL NEBRASKA

AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARCHER...OR 19 MILES NORTHEAST OF GRAND
ISLAND...AND MOVING NORTHEAST AT 15 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  CENTRAL CITY BY 500 PM CDT
  CLARKS BY 515 PM CDT

PENNY TO NICKEL SIZE HAIL...VERY HEAVY RAINFALL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 17, 5:03 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
503 PM CDT THU JUL 17 2008

NEZ041-172230-
NANCE-
503 PM CDT THU JUL 17 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  WESTERN NANCE COUNTY IN CENTRAL NEBRASKA

AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PALMER...OR 26 MILES NORTH OF GRAND
ISLAND...AND MOVING NORTHEAST AT 13 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  FULLERTON BY 530 PM CDT

PENNY TO NICKEL SIZE HAIL...VERY HEAVY RAINFALL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 17, 5:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
504 PM CDT THU JUL 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HEAVY RAIN       4 E BOELUS              41.08N 98.64W
07/17/2008  M2.50 INCH       HOWARD             NE   PUBLIC

            2.50 INCHES OF RAIN SO FAR THIS AFTERNOON

&&

PFANNKUCH
Special weather statement, Jul 17, 5:08 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
508 PM CDT THU JUL 17 2008

NEZ049-172245-
POLK-
508 PM CDT THU JUL 17 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHWESTERN POLK COUNTY IN EAST CENTRAL NEBRASKA

AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR POLK...OR 16 MILES NORTHWEST OF YORK...AND
MOVING NORTHEAST AT 13 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  STROMSBURG BY 545 PM CDT

PENNY TO NICKEL SIZE HAIL...VERY HEAVY RAINFALL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 5:00 PM CDTFlash Flood WarningGIDDawson, Gosper6 hr
Jul 17, 6:13 PM CDTFlash Flood WarningGIDAdams, Clay, Fillmore, Hall, Hamilton, York6 hr
Jul 17, 6:32 PM CDTAreal Flood WarningGIDSherman17 hr

Nearby

Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.